Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 28, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 19, 2003, 2:17 PM CST for Dallas County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2003, 2:17 PM CST (20:17 UTC)
- Expired
- Mar 19, 2003, 3:00 PM CST
- In force
- 43 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Dallas County, MO
The radar
The Springfield radar (KSGF), 50 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 192017 SVRSGF MOC059-192100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 216 PM CST WED MAR 19 2003 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DALLAS COUNTY IN SOUTHWEST MISSOURI * UNTIL 300 PM CST * AT 211 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE OF NICKELS...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF BUFFALO...OR 21 MILES SOUTHWEST OF LEBANON...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... DALLAS COUNTY. THE TOWNS OF CHARITY AND LONG LANE ARE ALSO IN THE PATH OF THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3757 9316 3744 9300 3753 9289 3773 9286 $$ FOSTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 12:23 PM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 19, 12:23 PM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1223 PM CST WED MAR 19 2003 ...SHORT TERM UPDATE FOR TEMPERATURES AND PRECIPITATION CHANCES... BY MIDDAY...PERSISTENT UPPER LOW WAS LOCATED ACROSS NORTHEAST OKLAHOMA WITH MAIN VORT LOBE STRETCHING FROM CENTRAL OKLAHOMA...THROUGH SOUTHERN MISSOURI...INTO SOUTHERN ILLINOIS. AN AREA OF STRATIFORM RAIN WAS FOUND TO THE NORTHWEST OF THIS LOW ACROSS SOUTHEAST KANSAS AND MUCH OF WESTERN MISSOURI. THIS REGION HAS A FLOOD WATCH ONGOING. WHILE THE FLOODING THREAT LOOKS TO BE GREATLY DIMINISHED...KEPT THE WATCH IN PLACE AS MANY LOCATIONS RECEIVED RAIN AMOUNTS IN THE NEIGHBORHOOD OF AN INCH THIS MORNING. COLD TEMPERATURES ALOFT COMBINED WITH SOME BREAKS IN THE CLOUDS...TO ALLOW SCATTERED CONVECTION TO FIRE ACROSS SOUTHERN MISSOURI. IN ADDITION...RUC BEST LI VALUES BECOME INCREASINGLY UNSTABLE AS THE AFTERNOON WEARS ON. WITH THIS IN MIND...I RAISED PRECIPITATION CHANCES THIS AFTERNOON ACROSS MY SOUTHERN ZONES WHICH HAD 40 TO 50 PERCENTS IN THE PREVIOUS FORECAST. TEMPERATURES HAVE BEEN TRICKY TODAY WITH CLOUD COVER LINGERING OVER MUCH OF THE OZARKS. GENERALLY LOWERED HIGHS A CATEGORY IN ALL LOCATIONS. .SGF... MO...FLOOD WATCH TODAY WEST OF A CASSVILLE TO NEVADA LINE. KS...FLOOD WATCH THROUGH TODAY. SAW
Hazardous weather outlook, Mar 19, 1:00 PM CST, 1 hour 17 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST WED MAR 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT. WEATHER HAZARDS EXPECTED: CONTINUED MODERATE RAINFALL WITH LOCALIZED FLOODING. ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES. AREAS AFFECTED AND TIMING: ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH 10 PM ALONG AND EAST OF A LINE FROM JOPLIN TO OSCEOLA. WIDESPREAD LIGHT TO MODERATE RAINFALL WILL CONTINUE THIS EVENING WEST OF THE JOPLIN TO OSCEOLA LINE. MINOR FLOODING IS POSSIBLE GIVEN THE PERSISTENT AREA OF RAINFALL ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI. DISCUSSION: AREAS OF LIGHT TO MODERATE RAINFALL WITH EMBEDDED THUNDERSTORMS WILL CONTINUE OVER SOUTHWEST MISSOURI AS AN UPPER LEVEL LOW PRESSURE SYSTEM CONTINUES TO ROTATE OVERHEAD. INSTABILITY WILL DECREASE DURING THE EVENING HOURS CAUSING THE THUNDERSTORMS TO DISSIPATE... WHILE A FEW LINGERING SHOWERS WILL BE POSSIBLE AFTER 10 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AS THE AIRMASS WILL DESTABILIZE DURING THE AFTERNOON HOURS. THE UPPER LEVEL STORM SYSTEM WILL FINALLY EXIT THE AREA LATE THURSDAY EVENING. A SPRING-LIKE UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT ARE FORECAST TO AFFECT THE MISSOURI OZARKS AND SOUTHEAST KANSAS NEXT TUESDAY AND WEDNESDAY. THIS WEATHER SYSTEM WILL CONTINUE TO BE MONITORED SO STAY TUNED FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY AS MOST STORMS WILL REMAIN BELOW SEVERE LEVELS. HOWEVER...STORM SPOTTERS AND EMERGENCY MANAGERS ARE ENCOURAGED TO MONITOR LATER FORECASTS AND STATEMENTS AND RELAY ANY REPORTS TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF STOFLET
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.